MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-401-PEDAL-NT-U-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It has been reported that when using a micropuncture transitionless pedal access set device during a "peripheral intervention for superficial femoral artery (sfa)" the device separated.It was when the micropuncture sheath was being removed that the material separated.It was also reported that everything was removed from the patient without any complications or additional procedures.No unintended section of the device remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence, and no adverse events have been reported regarding the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, quality control, and a visual inspection of the returned device were conducted during the investigation.The returned device was an unopened, representative sample from the same lot as the complaint device.The complaint device was not returned.The visual inspection of the returned device confirmed that the surface of the outer sheath portion was free of imperfections.An examination and a tug test also confirmed that the outer sheath portion was secure in its fittings.The failure could not be duplicated.Additionally, a document based investigation evaluation was performed.A review of the device history record indicated that the lot met all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned representative device, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7155044
Report Number1820334-2017-04578
Device Sequence Number1951989
Product Code DYB
UDI-Device Identifier00827002029729
UDI-Public(01)00827002029729(17)200825(10)8169294
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMPIS-401-PEDAL-NT-U-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/22/2017
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR